Volume 18, Number 2, April-June 2012
|Page(s)||520 - 547|
|Published online||22 July 2011|
Sufficient optimality conditions and semi-smooth newton methods for optimal control of stationary variational inequalities
Institute for Mathematics and Scientific Computing,
Heinrichstraße 36, 8010
2 Johann Radon Institute for Computational and Applied Mathematics (RICAM), Austrian Academy of Sciences, Altenbergerstraße 69, 4040 Linz, Austria
Revised: 2 February 2011
In this paper sufficient second order optimality conditions for optimal control problems subject to stationary variational inequalities of obstacle type are derived. Since optimality conditions for such problems always involve measures as Lagrange multipliers, which impede the use of efficient Newton type methods, a family of regularized problems is introduced. Second order sufficient optimality conditions are derived for the regularized problems as well. It is further shown that these conditions are also sufficient for superlinear convergence of the semi-smooth Newton algorithm to be well-defined and superlinearly convergent when applied to the first order optimality system associated with the regularized problems.
Mathematics Subject Classification: 49K20 / 47J20 / 49M15
Key words: Variational inequalities / optimal control / sufficient optimality conditions / semi-smooth Newton method
© EDP Sciences, SMAI, 2011
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.